Advanced Search
Article Contents
Article Contents

Dynamics of solutions of a reaction-diffusion equation with delayed inhibition

  • * Corresponding author: Vitaly Volpert

    * Corresponding author: Vitaly Volpert
Abstract Full Text(HTML) Figure(10) Related Papers Cited by
  • Reaction-diffusion equation with a logistic production term and a delayed inhibition term is studied. Global stability of the homogeneous in space equilibrium is proved under some conditions on the delay term. In the case where these conditions are not satisfied, this solution can become unstable resulting in the emergence of spatiotemporal pattern formation studied in numerical simulations.

    Mathematics Subject Classification: 34K20, 37L15, 92C37.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Example of numerical simulations of equation (22) with the maximum map of solution (left) and solution $ u(x,t) $ plotted as a function of two variables 3D (right)

    Figure 2.  Maximum maps for one-maximum (1M) symmetric mode, $ \tau = 1.1 $, D = 0.001 (left), D = 0.00058 (middle) and D = 0.00045 (right)

    Figure 8.  Maximum maps for the functions $ v(x,t) = \cos (t) \cdot \cos (\alpha x - \beta ) $ (left), $ \cos(\alpha x-ct) $ (middle), $ \cos(\alpha |x-x_0|-ct) $ (right)

    Figure 3.  Maximum maps for one-maximum (1M) symmetric mode, $ \tau = 1.1 $, D = 0.0004 (left) and D = 0.00038 (right)

    Figure 4.  Maximum maps for one-maximum (1M) spinning mode, $ \tau = 1.1 $, D = 0.00031 (left), D = 0.00026 (middle) and D = 0.000125 (right)

    Figure 5.  Maximum maps for 2M symmetric mode, $ \tau = 1.1 $, D = 0.000195 (left) and D = 0.000175 (right)

    Figure 6.  Maximum maps for 1M symmetric mode, $ \tau = 1.1, D = 0.0005 $, $ \delta = 10^{-6} $ (left) and $ \delta = 10^{-5} $ (right)

    Figure 7.  Maximum maps for 1M spinning mode, $ \tau = 1.1, D = 0.0001 $, $ \delta = 10^{-5} $ (left) and $ \delta = 10^{-4} $ (right)

    Figure 9.  Maximum maps for the functions $ v(x,t) = \cos (\alpha x - \beta - \epsilon (t) ) $ (left), $ \cos(\alpha |x-x_0| + \epsilon (t) (ct-\beta)) $ (middle), $ \cos (t) \cdot \cos (\alpha |x-x_0|-ct-\epsilon (t)) $ (right)

    Figure 10.  Maximum maps for the functions $ v(x,t) = \cos (t) \cdot \cos (\alpha |x-x_0|-cos(ct)+\beta) $ (left), $ \cos(t) \cdot \cos(\alpha x-c_1t) + \cos(\alpha x+c_2 t) $ (middle), $ \cos(t) \cdot \cos(\alpha_1 x+c_1t) + \cos(\alpha x-c_2 t) $ (right)

  • [1] L. BerezanskyE. Braverman and L. Idels, Mackey-Glass model of hematopoiesis with non-monotone feedback: Stability, oscillation and control, Appl. Math. Comput., 219 (2013), 6268-6283.  doi: 10.1016/j.amc.2012.12.043.
    [2] N. BessonovG. BocharovT. M. TouaoulaS. Trofimchuk and V. Volpert, Delay reaction-diffusion equation for infection dynamics, Discrete Contin. Dyn. Syst. Ser. B, 24 (2019), 2073-2091.  doi: 10.3934/dcdsb.2019085.
    [3] N. BessonovN. Reinberg and V. Volpert, Mathematics of Darwin's diagram, Math. Model. Nat. Phenom., 9 (2014), 5-25.  doi: 10.1051/mmnp/20149302.
    [4] N. BessonovN. ReinbergM. Banerjee and V. Volpert, The origin of species by means of mathematical modelling, Acta Bioteoretica, 66 (2018), 333-344.  doi: 10.1007/s10441-018-9328-9.
    [5] G. Bocharov, A. Meyerhans, N. Bessonov, S. Trofimchuk and V. Volpert, Spatiotemporal dynamics of virus infection spreading in tissues, PLoS ONE, (2016). doi: 10.1371/journal.pone.0168576.
    [6] G. Bocharov, A. Meyerhans, N. Bessonov, S. Trofimchuk and V. Volpert, Modelling the dynamics of virus infection and immune response in space and time, Internat. J. Parallel Emergent Distributed Syst., (2017), 341–355. doi: 10.1080/17445760.2017.1363203.
    [7] E. Braverman and S. Zhukovskiy, Absolute and delay-dependent stability of equations with a distributed delay, Discrete Contin. Dyn. Syst., 32 (2012), 2041-2061.  doi: 10.3934/dcds.2012.32.2041.
    [8] K. Deng and Y. Wu, On the diffusive Nicholson's blowflies equation with distributed delay, Appl. Math. Lett., 50 (2015), 126-132.  doi: 10.1016/j.aml.2015.06.013.
    [9] W. E. Fitzgibbon, Semilinear functional differential equations in Banach space, J. Differential Equations, 29 (1978), 1-14.  doi: 10.1016/0022-0396(78)90037-2.
    [10] Z. LingL. Zhang and Z. Lin, Turing pattern formation in a predator-prey system with cross diffusion, Appl. Math. Model., 38 (2014), 5022-5032.  doi: 10.1016/j.apm.2014.04.015.
    [11] E. LizM. PintoV. Tkachenko and S. Tromichuk, A global stability criterion for a family of delayed population models, Quart. Appl. Math., 63 (2005), 56-70.  doi: 10.1090/S0033-569X-05-00951-3.
    [12] E. Liz and G. Rost, On the global attractor of delay differential equations with unimodal feedback, Discrete Contin. Dyn. Syst., 24 (2009), 1215-1224.  doi: 10.3934/dcds.2009.24.1215.
    [13] E. LizV. Tkachenko and S. Tromichuk, A global stability criterion for scalar functional differential equations, SIAM. J. Math. Anal., 35 (2003), 596-622.  doi: 10.1137/S0036141001399222.
    [14] J. Mallet-Paret and R. Nussbaum, A differential-delay equation arising in optics and physiology, SIAM. J. Math. Anal., 20 (1989), 249-292.  doi: 10.1137/0520019.
    [15] J. Mallet-Paret and G. R. Sell., The Poincaré-Bendixson theorem for monotone cyclic feedback systems with delay, J. Differential Equations, 125 (1996), 441-489.  doi: 10.1006/jdeq.1996.0037.
    [16] R. Martin and H. L. Smith, Abstract functional differential equations and reaction-diffusion systems, Trans. Amer. Math. Soc., 321 (1990), 1-44.  doi: 10.2307/2001590.
    [17] R. Martin and H. L. Smith, Reaction-diffusion systems with time delay: Monotonicity, invariance, comparison and convergence, J. Reine Angew. Math., 413 (1991), 1-35.  doi: 10.1515/crll.1991.413.1.
    [18] C. V. PaoNonlinear Parabolic and Elliptic Equations, Plenum Press, New York, 1992.  doi: 10.1007/978-1-4615-3034-3.
    [19] G. Rost and J. Wu, Domain-decomposition method for the global dynamics of delay differential equations with unimodal feedback, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 463 (2007), 2655-2669.  doi: 10.1098/rspa.2007.1890.
    [20] H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs, 41, American Mathematical Society, Providence, RI, 1995.
    [21] G. Q. SunC. H. WangL. L. ChangY. P. Wu and L. L. Zhen Jin, Effects of feedback regulation on vegetation patterns in semi-arid environments, Appl. Math. Model., 61 (2018), 200-215.  doi: 10.1016/j.apm.2018.04.010.
    [22] H. R. Thieme, Mathematics in Population Biology, Princeton Series in Theoretical and Computational Biology, Princeton University Press, Princeton, NJ, 2003. doi: 10.2307/j.ctv301f9v.
    [23] H. R. Thieme and X.-Q. Zhao, A non-local delayed and diffusive predator-prey model, Nonlinear Anal. Real World Appl., 2 (2001), 145-160.  doi: 10.1016/S0362-546X(00)00112-7.
    [24] T. M. Touaoula, Global stability for a class of functional differential equations (Application to Nicholson's blowflies and Mackey-Glass models), Discrete Contin. Dyn. Syst., 38 (2018), 4391-4419.  doi: 10.3934/dcds.2018191.
    [25] S. Trofimchuk and V. Volpert, Traveling waves for a bistable reaction-diffusion equation with delay, SIAM J. Math. Anal., 50 (2018), 1175-1190.  doi: 10.1137/17M1115587.
    [26] A. I. Volpert, V. A. Volpert and V. A. Volpert, Traveling Wave Solutions of Parabolic Systems: Translation of Mathematical Monographs, Translations of Mathematical Monographs, 140, American Mathematical Society, Providence, RI, 1994.
    [27] J. Wu, Theory and applications of partial functional differential equations, Applied Mathematical Sciences, 119, Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4612-4050-1.
    [28] D. Xu and X.-Q. Zhao, A nonlocal reaction-diffusion population model with stage structure, Can. Appl. Math. Q., 11 (2003), 303-319. 
    [29] T. YiY. Chen and J. Wu, Global dynamics of delayed reaction-diffusion equations in unbounded domains, Z. Angew. Math. Phys., 63 (2012), 793-812.  doi: 10.1007/s00033-012-0224-x.
    [30] T. Yi and X. Zou, Global attractivity of the diffusive Nicholson blowflies equation with Neumann boundary condition: A non-monotone case, J. Differential Equations, 245 (2008), 3376-3388.  doi: 10.1016/j.jde.2008.03.007.
    [31] T. Yi and X. Zou, Map dynamics versus dynamics of associated delay reaction-diffusion equations with a Neumann condition, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 466 (2010), 2955-2973.  doi: 10.1098/rspa.2009.0650.
    [32] T. Yi and X. Zou, Global dynamics of a delay differential equation with spatial non-locality in an unbounded domain, J. Differential Equations, 251 (2011), 2598-2611.  doi: 10.1016/j.jde.2011.04.027.
    [33] T. Yi and X. Zou, On Dirichlet problem for a class of delayed reaction-diffusion equations with spatial non-locality, J. Dynam. Differential Equations, 25 (2013), 959-979.  doi: 10.1007/s10884-013-9324-3.
    [34] T. Yi and X. Zou, Dirichlet problem for a delayed reaction-diffusion equation on a semi-infinite interval, J. Dynam. Differential Equations, 28 (2016), 1007-1030.  doi: 10.1007/s10884-015-9457-7.
    [35] Y. Yuan and X. Q. Zhao, Global stability for non-monotone delay equations (with application to a model of blood cell production), J. Differential Equations, 252 (2012), 2189-2209.  doi: 10.1016/j.jde.2011.08.026.
    [36] X. Q. Zhao, Global attractivity in a class of nonmonotone reaction-diffusion equations with time delay, Can. Appl. Math. Q., 17 (2009), 271-281. 
  • 加载中



Article Metrics

HTML views(1069) PDF downloads(565) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint